Have to start Niacin (B3) and (omega 3) fish oil immediately....

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

arik
Regular Member


Date Joined Oct 2006
Total Posts : 29
   Posted 2/17/2008 7:47 AM (GMT -6)   
My HDL levels sucks..  the doctor threaten me to start taking this crap
Any known flare-up's caused by the use of omega 3 or vitamin B3?
UC from 09/04
Left side 15cm. to 30cm.
Age 40
Asacol 3 tabs 3 times daily
1 Raffasal (ASA5) Enema daily
Floradix (Iron) - Solgar B12 - Folic acid - VSL#3 3 times daily
@@ Sorry for my english - it is definitely not my native language @@


Red_34
Elite Member


Date Joined Apr 2004
Total Posts : 23551
   Posted 2/17/2008 8:22 AM (GMT -6)   
I had to take Niacin for a short while too but not for my Uc - for my Raynauds. If you start this, you might want to try the flush free Niacin as opposed to regular Niacin. Because when you take regular niacin, you will get an intense warming (flushing) feeling that feels like a major hot flash. The flush free minimizes that feeling. But when I did take it, it had no adverse affects on my Uc. I don't know much about the B3 but if I am not mistaken, it is actually good to take if you're a Uc'er. It helps promote healing.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc -'92 - Colazal (9 daily), 6mp (50-100mgs), Prilosec, Biotin, Forvia, Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa** ~Allergies - Singulair
~Secondary Reynauds Syndrome -'04 - Norvasc~Fibromyalgia -'06~No meds
To help Healingwell - click here: DONATE
http://www.myspace.com/82595818
"The quality of my life depends on the quality of my thoughts."
 
 
 
 

 
 


jujub
Elite Member


Date Joined Mar 2003
Total Posts : 10407
   Posted 2/17/2008 10:24 AM (GMT -6)   
I second Sherry's advice. Be sure to get a slow-release niacin, because those flushes can make you feel like you're dying. And be sure your doctor does regular blood tests for lipid levels and liver function. Niacin doesn't work for everyone, and it can interfere with your liver function. If you start having episodes of severe nausea and vomiting, or the whites of your eyes seem yellow, or your skin becomes unusually itchy, call your doctor right away.

And remember, if the niacin doesn't do the job or you can't tolerate it, there are other good options for treatment. Good luck to you, Arik.
Judy
 
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Asacol, Rowasa, Pentasa, Prednisone, Entocort, Azathioprine
Colazal,  Remicade, Nature's Way Primadophilus Reuteri.
In remission since April, 2006. Remicade has been my wonder drug.
 
Co-Moderator UC Forum


quincy
Elite Member


Date Joined May 2003
Total Posts : 30828
   Posted 2/17/2008 11:48 AM (GMT -6)   
Hi...has the doctor checked your other liver enzyme levels as well as the levels for cholesterol?

What kind of Omega 3 and how much niacin did the dic suggest?

quincy
*Heather*Status: mini flare Dec 28... tapered to every 3rd night
~diagnosed January 1989 UC (proctosigmoiditis)
~5ASA: Asacol (6 daily) + Salofalk enemas (increase for flares tapered to maintenance)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals/supplements 
~Probiotic 3(Natural Factors Protec) bedtime + 1 (Primadophilus Reuteri) occasionally
~multi-digestive enzymes as needed ....bromelain 1 - 2x daily
~Ranitidine,Pariet (reflux) Effexor XR 75mg;  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, August 15, 2018 7:55 PM (GMT -6)
There are a total of 2,993,091 posts in 328,016 threads.
View Active Threads


Who's Online
This forum has 161212 registered members. Please welcome our newest member, LymePie.
313 Guest(s), 12 Registered Member(s) are currently online.  Details
Kent M., Ak123, sandyfeet, Gear, Almost a 10, Girlie, Jaybee&GG, Pratoman, sierraDon, fjdrill, halbert, iPoop